MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4140
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: robotic right hemi-colectomy.Description of event: it was being used to grasp tissue/specimens during the procedure.The procedure started off as a robotic case and converted to laparoscopic during the procedure.They noticed during the procedure that the latis pads had come away from the jaws and it was seen on the camera stack.The customer will be sending me images of the item and i will upload these upon receipt of the images.Replaced with another c4140 and no problems with that device, the procedure was then completed additional information received by company rep.Via e-mail on 13aug24: graspers were used to grasp tissue in the normal way, no different to how they always use the device.The pad was all retrieved, but not both pads on either side of the jaws was detached, just one side, as shown in the images.Intervention: replaced with another c4140 and no problems with that device, the procedure was then completed patient status: no injury to the patient occurred.
 
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a detached pad.Visual inspection confirmed the complainant¿s experience of pad detachment.Based on the condition of the returned unit, it is likely that the pad detachment occurred during use in the procedure due to the latis material unraveling and releasing the pad from the jaw.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6.Investigation conclusions.
 
Event or Problem Description

Brand Name
C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20072170
Report Number2027111-2024-00796
Device Sequence Number2998517
Product Code NWV
UDI-Device Identifier00607915110154
UDI-Public(01)00607915110154(17)270322(30)01(10)1520096
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC4140
Device Catalogue Number101476262
Device Lot Number1520096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date12/06/2024
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLIED'S ADVANCED FIXATION TROCARS.; CAMERA SCOPE.; COMPETITOR'S GRASPER.
Patient SexUnknown